Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 4, 2007, 12:50 PM MDT for Butte County, Clark County, Idaho. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2007, 12:50 PM MDT (18:50 UTC)
- Expired
- Aug 4, 2007, 1:15 PM MDT
- In force
- 25 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Butte County, ID, Clark County, ID
The radar
The Pocatello radar (KSFX), 100 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.8 hours before the alert went out and 367 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:14 AM MDT, 9 hours 36 minutes earlier.
Area forecast discussion, Aug 4, 3:14 AM MDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 314 AM MDT SAT AUG 4 2007 .SHORT TERM...SATURDAY THROUGH TUESDAY. VERY LITTLE CHANGE IN THE PATTERN OVER SOUTHEAST ID AS CWA REMAINS IN SOUTHWESTERLY FLOW REGIME WITH BROAD UPPER RIDGE TO THE EAST AND UPPER TROF DIGGING ALONG PACNW COAST. SPOTTY MONSOONAL MOISTURE WILL ROTATE ALONG THE WESTERN BOUNDARY OF THE UPPER RIDGE NEXT 48 TO 72 HRS TO PRODUCE ISOLATED THUNDERSTORMS EACH AFTN/EVE. EASTERN AND SOUTHERN HIGHLANDS ARE THE FAVORED LOCATION FOR CONVECTION ALTHOUGH A FEW CELLS MAY POP UP IN THE SNAKE PLAIN. BY LATE SUN/MON THE PACNW SYSTEM BEGINS TO SPLIT WITH A MODERATELY STRONG SHORTWAVE TROUGH MOVING ACROSS CENTRAL ID AND THE SOUTHERN PORTION CONTINUING TO DIG SOUTHWESTWARD WITH THE TROF BASE OUT TO AT LEAST 140W. MONSOONAL MOISTURE BEGINS TO THIN OUT ON MON/TUES SO HAVE DECREASED POPS FOR THOSE DAYS. TEMPERATURES REMAIN STEADY AS PERSISTENT PATTERN PROVIDES ALMOST NO CHANGE TO THICKNESS AND ADVECTION FIELDS. .LONG TERM...WEDNESDAY THROUGH NEXT SATURDAY. EXTENDED MODELS SHOWING BETTER AGREEMENT THAN PREVIOUS FEW DAYS WITH UPPER RIDGE DRIFTING EAST AND LONGWAVE PACIFIC TROF NEARLY STATIONARY DURING THIS PERIOD. RIDGES MOVEMENT WILL SLIDE MONSOONAL MOISTURE INTO WY/CO...MAKING FOR DRY AND SLIGHTLY WARMER PERIOD FOR CWA. SHORTWAVE TROFS SPINNING OUT OF PAC SYSTEM WILL REACH CWA ON FRI AND SAT BUT LACK OF AVAILABLE MOISTURE WILL KEEP POPS QUITE LOW. WARANAUSKAS && .FIRE WEATHER...DESPITE THE MONSOONAL MOISTURE BEING PUSHED OUT OF THE EAST IDAHO FIRE DISTRICT...ENOUGH MOISTURE LINGERS TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN TODAY. A MIX OF WET AND DRY STORMS ARE EXPECTED...WITH GUSTY WINDS POSSIBLE. STILL QUITE A BIT OF UNCERTAINTY ON DEVELOPMENT OF UPPER TROUGH ALONG WEST COAST EARLY IN THE WEEK. SOUTHWEST FLOW LOOKS TO BE THE STORY...WHICH COULD BRING SOME BREEZY CONDITIONS. WILL WATCH MOISTURE AND WIND CONDITIONS FOR CRITICAL THRESHOLDS BUT WIDESPREAD CRITICAL CONDITIONS NOT SEEN AT THIS TIME. DMH && .AVIATION...VFR CONDITIONS EXPECTED. MAINLY ISOLATED SHOWERS AND THUNDERSTORMS FORECAST OVER THE HIGHER TERRAIN. A FEW OF THESE MAY PRODUCE MVFR CONDITIONS. HOWEVER...COVERAGE FORECAST TO GRADUALLY DECREASE OVER THE NEXT SEVERAL DAYS. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 4, 4:25 AM MDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 425 AM MDT SAT AUG 4 2007 IDZ017>025-031-032-051030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 425 AM MDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTN/EVE...PRIMARILY OVER HIGHER TERRAIN AREAS. SOME STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS AND GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY WITH DRIER CONDITIONS EXPECTED TUESDAY THRU FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:35 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Power | 40 min |
| Aug 4, 3:43 PM MDT | Severe Thunderstorm Warning | PIH | Oneida, Power | 33 min |
| Aug 4, 3:55 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 50 min |
| Aug 4, 4:08 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 37 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.